Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Waht causes hives and rash in morning after taking ibuprofen for abnominal pain?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5938 Questions
wake up with hives in the morning and a rash. I don't have it during the day time. I have had it off and on for a month now! I don't know what is causing it, also last night I had severe sharp pains in upper abdomen after I took ibuprofen it stopped the pain. I have had this before only wakes me up at night? I have been doing some strenuous exercise lifting hay bales and feeding horses. But I have done this for ten years. I have dogs and cats but I have never been allergic to anything before, I have occasional sinus trouble , I take for anxiety colopin, Zoloft and antenol for high blood pressure, I have taken Klonopin and Zoloft for about 20 years and antenol for about 2 years blood pressure is normal. I do not drink or smoke
Posted Wed, 29 Jan 2014 in Skin Rash
Answered by Dr. Kakkar S. 5 hours later
Brief Answer: Possibility of Drug Induced urticaria Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would keep a possibility of drug induced urticaria possibility due to ibuprofen. Urticaria OR hives can occur due to various causes like(to name a few): --Infections(bacterial , viral, fungal) -Drugs(NSAIDS) -Certain foods -Cold temperature -Cholinergic Urticaris:in response to strong emotions, exercise -Physical Urticaria: dermographism, pressure (prolonged standing, sitting) -In autoimmune disorders like SLE, RA etc. -A few cases have no underlying cause and are known as idiopathic urticaria. As a treating doctor i would have advice you to get few basic lab tests like Hemogram, stool for ova/cyst, Urine routine, Chest Xray. An oral antihistamine like Fexofenadine OR Loratadine once or twice daily for a week would be suitable. They are non-sedating and wont affect your alertness level. a topical soothing lotion like calamine would help you symptomatically. If your Urticaria still does'nt get better you might require a short course of oral steroids. take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor